Alert archive / Michigan / Wind Chill Advisories in 2008

Wind Chill Advisory 1, NWS Gaylord, MI

February 10, 20084 counties in Michigan

NWS Gaylord, MI issued this wind chill advisory at Feb 10, 2008, 11:02 PM EST for 4 counties in Michigan. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2008, 11:02 PM EST (04:02 UTC)
Expired
Feb 11, 2008, 10:00 AM EST
In force
11 hr
Issued by
NWS Gaylord, MI

Counties Arenac County, MI, Gladwin County, MI, Iosco County, MI, Ogemaw County, MI

The radar

The NCL Michigan radar (KAPX), 103 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
128 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 110402
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1102 PM EST SUN FEB 10 2008

...SNOW WILL BE MINIMAL BUT WINTER WEATHER IS NOT DONE YET...

.STRONG NORTHWEST WINDS WILL CONTINUE ALONG THE LAKESHORES...AND
LOCALLY IN THE EXPOSED HIGHER TERRAIN OF NORTHERN LOWER MICHIGAN.
SNOWFALL WILL BE LIGHT THROUGH THE NIGHT BUT WILL STILL BE ABLE TO
CONTRIBUTE TO LOW VISIBILITY ALONG WITH AREAS OF BLOWING AND
DRIFTING SNOW. SKIES WILL BE CLEAR FOR A TIME IN MANY OTHER AREAS
WELL DOWNWIND OF LAKES SUPERIOR AND MICHIGAN. THIS WILL RESULT IN
COLD WIND CHILLS. 

MIZ008-019-021-022-111000-
/O.CAN.KAPX.BZ.W.0002.000000T0000Z-080211T0600Z/
/O.EXB.KAPX.WS.W.0005.000000T0000Z-080211T1000Z/
CHIPPEWA-CHARLEVOIX-ANTRIM-OTSEGO-
INCLUDING THE CITIES OF...SAULT STE. MARIE...CHARLEVOIX...
MANCELONA...GAYLORD
1102 PM EST SUN FEB 10 2008

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST MONDAY...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. THE BLIZZARD
WARNING HAS BEEN CANCELLED. 

WIDESPREAD BLIZZARD CONDITIONS HAVE ENDED...ALTHOUGH LOCALIZED
NEAR WHITEOUT CONDITIONS WILL STILL OCCUR. BLOWING AND DRIFTING
SNOW AND LIGHT LAKE EFFECT WILL STILL LOWER VISIBILITIES TO
AROUND 1 MILE AT TIMES. TOTAL SNOWFALL FOR THE NIGHT WILL REACH UP
TO 2 INCHES.

IN ADDITION...WINDS WILL REMAIN IN THE 10 TO 20 MPH AWAY FROM THE
LAKES WITH 15 TO 25 MPH ALONG THE LAKESHORES. GUSTS WILL RANGE
BETWEEN 25 AND 35 MPH. THE COMBINATION OF COLD TEMPERATURES AND
ROBUST WINDS WILL PRODUCE WIND CHILLS AS LOW AS 20 TO 30 DEGREES
BELOW ZERO. 

THE WINTER WEATHER IS NOT ENTIRELY OVER...EVEN THOUGH SNOWFALL AND
WIDESPREAD POOR VISIBILITY HAS ENDED. MANY ROADS WILL REMAIN
HAZARDOUS FOR TRAVEL DUE TO THE BLOWING AND DRIFTING THROUGHOUT
THE DAY.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR
OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

$$

MIZ015-111000-
/O.CAN.KAPX.WS.W.0005.000000T0000Z-080211T0600Z/
/O.NEW.KAPX.WC.Y.0001.080211T0402Z-080211T1000Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
1102 PM EST SUN FEB 10 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

ONLY SCATTERED SNOW SHOWERS WITH MINIMAL ACCUMULATION ARE
EXPECTED FOR THE REMAINDER OF THE NIGHT. LOCALIZED BLOWING AND
DRIFTING SNOW WITH LOWERED VISIBILITY WILL PERSIST THROUGH THE
NIGHT...AND WHEN COMBINED WITH THE BLOWING AND DRIFTING SNOW FROM
EARLIER TODAY...MANY ROADS WILL REMAIN HAZARDOUS FOR DRIVING.

SKIES HAVE CLEARED IN MANY AREAS...AND WINDS REMAIN IN THE 10 TO
15 MPH RANGE WITH HIGHER GUSTS. THIS WILL RESULT IN WIND CHILLS AS
COLD AS 25 TO 30 DEGREES BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MIZ016>018-020-023-025>029-031-032-111000-
/O.EXT.KAPX.WS.W.0005.000000T0000Z-080211T1000Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-LEELANAU-MONTMORENCY-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
NORTHPORT...ATLANTA...FRANKFORT...TRAVERSE CITY...KALKASKA...
GRAYLING...MIO...MANISTEE...CADILLAC
1102 PM EST SUN FEB 10 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM EST MONDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. 

BLOWING AND DRIFTING SNOW AND LIGHT LAKE EFFECT WILL CONTINUE TO 
LOWER VISIBILITIES TO AROUND 1 MILE AT TIMES. TOTAL SNOWFALL FOR
THE NIGHT WILL REACH UP TO 2 INCHES.

IN ADDITION...WINDS WILL REMAIN IN THE 10 TO 20 MPH AWAY FROM THE
LAKES WITH 15 TO 25 MPH ALONG THE LAKESHORES. GUSTS WILL RANGE
BETWEEN 25 AND 35 MPH. THE COMBINATION OF COLD TEMPERATURES AND
ROBUST WINDS WILL PRODUCE WIND CHILLS AS LOW AS 20 TO 30 DEGREES
BELOW ZERO. 

THE WINTER WEATHER IS NOT ENTIRELY OVER...EVEN THOUGH SNOWFALL AND
POOR VISIBILITY HAS ENDED. MANY ROADS WILL REMAIN HAZARDOUS FOR
TRAVEL DUE TO THE BLOWING AND DRIFTING THROUGHOUT THE DAY.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR
OCCURRING. STRONG WIND ARE ALSO POSSIBLE. TRAVEL WILL BE VERY
HAZARDOUS DUE TO THE SNOW...BLOWING SNOW AND DRIFTING SNOW.

$$

MIZ035-036-041-042-111000-
/O.NEW.KAPX.WC.Y.0001.080211T0402Z-080211T1000Z/
OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...WEST BRANCH...TAWAS CITY...GLADWIN...
STANDISH
1102 PM EST SUN FEB 10 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. 

THE STRONG WIND GUSTS EXPERIENCED THROUGHOUT THE DAY HAVE
DIMINISHED. WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE WITH HIGHER
GUSTS THROUGH THE NIGHT. THESE WINDS...COMBINED WITH COLD
TEMPERATURES...WILL RESULT IN WIND CHILLS DIPPING INTO THE 20 TO
30 DEGREES BELOW ZERO RANGE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MIZ024-030-033-034-111000-
/O.EXT.KAPX.WW.Y.0005.000000T0000Z-080211T1000Z/
ALPENA-ALCONA-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...ALPENA...HARRISVILLE...LAKE CITY...
HOUGHTON LAKE
1102 PM EST SUN FEB 10 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
MONDAY. 

THE SNOW HAS ENDED IN MOST AREAS...AND ONLY A FEW FLURRIES ARE
EXPECTED OVERNIGHT. HOWEVER...THE WINTER WEATHER IS NOT ENTIRELY
OVER. SKIES HAVE CLEARED IN SEVERAL AREAS...AND TEMPERATURES HAVE
BEEN FALLING. WINDS WILL HOLD IN THE 10 TO 20 MPH RANGE WITH
HIGHER GUSTS...AND WILL RESULT IN WIND CHILLS IN THE 20 TO 30
BELOW ZERO RANGE.

ROADS ACROSS THE AREA WILL CONTINUE TO BE SLICK AND HAZARDOUS DUE
TO THE SNOW...BLOWING SNOW AND DRIFTING SNOW FROM EARLIER TODAY. 

$$

SD
1 follow-up statement
000 
WWUS43 KAPX 110916
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
416 AM EST MON FEB 11 2008

...LATEST BLAST OF WINTER WINDING DOWN...
...HEAVY SNOW POSSIBLE IN PARTS OF NORTHEAST LOWER MICHIGAN
TUESDAY...

.LOW PRESSURE IS NOW OVER QUEBEC...AND MOVING AWAY FROM MICHIGAN.
WINDS AND LAKE EFFECT SNOW CONTINUE TO SLACKEN...WITH JUST LIGHT
SNOW SHOWERS AND WEAKENING WINDS EXPECTED TODAY. HOWEVER...WIND
CHILLS OF 20 TO 25 BELOW ZERO WILL LINGER THROUGH MID MORNING
SOUTHEAST OF A LINE FROM HOUGHTON LAKE TO ALPENA.

ANOTHER LOW PRESSURE SYSTEM WILL MOVE NORTHEAST THROUGH THE OHIO
RIVER VALLEY ON TUESDAY. THIS WILL BRING SNOW...MAINLY LIGHT...TO
NORTHERN MICHIGAN. HOWEVER...EAST WINDS WILL BRING THE THREAT OF
HEAVY LAKE ENHANCED SNOWFALL TO THE LAKE HURON COASTLINE OF
NORTHEAST MICHIGAN...FROM ROGERS CITY TO TAWAS CITY.

MIZ018-112300-
/O.CAN.KAPX.WS.W.0005.000000T0000Z-080211T1000Z/
/O.NEW.KAPX.WS.A.0008.080212T1300Z-080213T0500Z/
PRESQUE ISLE-
INCLUDING THE CITY OF...ROGERS CITY
416 AM EST MON FEB 11 2008

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

ONLY LIGHT SNOW SHOWERS AND FLURRIES ARE EXPECTED TODAY. WINDS
WILL ALSO CONTINUE TO DIMINISH.

SNOW WILL DEVELOP TUESDAY...AND COULD BE HEAVY AT TIMES...
ESPECIALLY NEAR THE LAKE HURON COAST. BY MIDNIGHT...ACCUMULATIONS
OF AROUND 6 INCHES ARE POSSIBLE.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MIZ008-016-017-019>023-025>029-031-032-111030-
/O.CAN.KAPX.WS.W.0005.000000T0000Z-080211T1000Z/
CHIPPEWA-EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...SAULT STE. MARIE...PETOSKEY...
CHEBOYGAN...CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...
ATLANTA...FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
MANISTEE...CADILLAC
416 AM EST MON FEB 11 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
STORM WARNING. 

ONLY LIGHT SNOW SHOWERS AND FLURRIES ARE EXPECTED TODAY. WINDS
WILL ALSO CONTINUE TO DIMINISH. 

$$

MIZ024-030-112300-
/O.CAN.KAPX.WW.Y.0005.000000T0000Z-080211T1000Z/
/O.NEW.KAPX.WS.A.0008.080212T1300Z-080213T0500Z/
ALPENA-ALCONA-
INCLUDING THE CITIES OF...ALPENA...HARRISVILLE
416 AM EST MON FEB 11 2008

...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

ONLY LIGHT SNOW SHOWERS AND FLURRIES ARE EXPECTED TODAY. WINDS
WILL ALSO CONTINUE TO DIMINISH. 

SNOW WILL DEVELOP TUESDAY...AND COULD BE HEAVY AT TIMES...
ESPECIALLY NEAR THE LAKE HURON COAST. BY MIDNIGHT...ACCUMULATIONS
OF AROUND 6 INCHES ARE POSSIBLE.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MIZ033-034-111030-
/O.CAN.KAPX.WW.Y.0005.000000T0000Z-080211T1000Z/
MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...LAKE CITY...HOUGHTON LAKE
416 AM EST MON FEB 11 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

ONLY LIGHT SNOW SHOWERS AND FLURRIES ARE EXPECTED TODAY. WINDS
WILL ALSO CONTINUE TO DIMINISH. 

$$

MIZ015-111030-
/O.CAN.KAPX.WC.Y.0001.000000T0000Z-080211T1000Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
416 AM EST MON FEB 11 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

MIZ036-112300-
/O.NEW.KAPX.WS.A.0008.080212T1300Z-080213T0500Z/
/O.EXT.KAPX.WC.Y.0001.000000T0000Z-080211T1500Z/
IOSCO-
INCLUDING THE CITY OF...TAWAS CITY
416 AM EST MON FEB 11 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST
THIS MORNING. 

WIND CHILLS OF 20 TO 25 BELOW ZERO WILL CONTINUE UNTIL MID
MORNING...WHEN TEMPERATURES START TO RISE.

SNOW WILL DEVELOP TUESDAY...AND COULD BE HEAVY AT TIMES...
ESPECIALLY NEAR THE LAKE HURON COAST. BY MIDNIGHT...ACCUMULATIONS
OF AROUND 6 INCHES ARE POSSIBLE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MIZ035-041-042-111500-
/O.EXT.KAPX.WC.Y.0001.000000T0000Z-080211T1500Z/
OGEMAW-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...WEST BRANCH...GLADWIN...STANDISH
416 AM EST MON FEB 11 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

WIND CHILLS OF 20 TO 25 BELOW ZERO WILL CONTINUE THROUGH MID
MORNING...WHEN TEMPERATURES START TO RISE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

JZ

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 10:13 PM EST, 49 minutes earlier.

Area forecast discussion, Feb 10, 10:13 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1013 PM EST SUN FEB 10 2008

.UPDATE...SFC/RUC/SATELLITE RADAR AND UPPER AIR ANALYSIS SHOWING
EXTREMELY COLD UPPER LOW SLIDING OUT OF EASTERN ONTARIO...WHILE SFC
LOW PRESSURE IMPACTS THE FAR NE CONUS. HIGH PRESSURE WAS SITUATED
FROM NRN MN DOWN THROUGH IOWA AND WESTERN IL. THIS HIGH PRESSURE
WILL SLOWLY WORK EASTWARD AND INTO THE FAR WESTERN GREAT LAKES
TOWARD DAYBREAK. DEEPER MOISTURE CONTINUES TO PULL OFF TO THE
NORTHEAST...WHILE WINDS WILL CONTINUE TO SLOWLY WEAKEN
OVERNIGHT...ESPECIALLY OVER LAND. LAKE EFFECT SNOW HAS SHOWN A
DEFINITE DECREASING TREND OVER THE LAST FEW HOURS...WITH CLOUDS
EDGES CREEPING CLOSER AND CLOSER TO THE SHORELINES...EVEN THOUGH
GUSTS AND SUSTAINED WINDS REMAIN RATHER ROBUST. LAKESHORES STILL
SEEING GUSTS TO GALE FORCE...AND PRESQUE ISLE HAS DELIVERED THE
SPEEDS OF THE NIGHT (NO SURPRISE THERE)...WITH A RATHER IMPRESSIVE
56 KNOTS. FEEL THAT THE DOMINATING FORCE IN THIS WHOLE WINTER
WEATHER SITUATION IS THE EXIT OF THE DEEPER MOISTURE...WHICH IS
FLEXING ITS MUSCLE OVER THE LAKE INSTABILITY AND WIND SPEEDS WHICH
ARE TRYING DESPERATELY TO DRAW MOISTURE OFF THE LAKES. SATELLITE
DOESNT LIE...SO SNOWFALL POTENTIAL...AND INLAND EXTENT IS
DEPLETING.

THIS DOES NOT MEAN THAT THE WINTER WEATHER SCENE IS FINISHED. THE
WINDS ARE STILL ALLOWING FOR BLOWING AND DRIFTING SNOW...WITH
VISIBILITIES IMPROVING TO 1-3 MILES IN THE WORST LOCALES. THERE
ARE HOWEVER LOCALLY WORSE AREAS WHERE NEAR BLIZZARD CONDITIONS CAN
LIKELY STILL BE EXPECTED...MAINLY OPEN FIELDS ON HIGHER TERRAIN.
THIS IS NOT WORTHY FOR THE CONTINUATION OF THE BLIZZARD WARNINGS.
WILL LOWER ALL OF THESE HEADLINES TO WINTER STORM WARNINGS.

ALSO...SKIES HAVE CLEARED WELL INLAND FROM LAKES SUPERIOR AND
MICHIGAN. MACKINAC COUNTY OF EASTERN UPPER...AND SEVERAL SE CWA
COUNTIES ARE SEEING QUITE A BIT OF CLEAR SKIES...WHILE WINDS
CONTINUE AT AT LEAST 10 MPH. THIS HAS RESULTED IN FALLING
TEMPERATURES AND WIND CHILLS IN ADVISORY CATEGORIES OF 20 TO 30 BELOW
ZERO. WILL HOIST WIND CHILL ADVISORIES FOR THESE AREAS. WILL LEAVE
MOST OF THE WINTER STORM WARNING THAT WERE IN EFFECT...AS THE
COMBINATION OF SOME BLOWING AND DRIFTING SNOW...AND WIND CHILLS
WILL COMPLETE THE WARNING. JUST DO NOT EXPECT MUCH SNOW FOR THE
NIGHT. GREATEST AMOUNTS WILL BE IN THE WNW/NW FLOW REGIMES WHERE
1-2 INCHES FOR THE ENTIRE NIGHT LOOKS GOOD. FLAKE SIZES WILL NOT
BE GROWING AT ALL...AND AGAIN...THE ALL IMPORTANT MOISTURE IS
EXITING. WILL TRY AND EXPLAIN THIS IN NEXT ISSUANCE OF THE WSWAPX.

THE GREATEST SNOWFALL IN ANY ONE AREA...SHOULD RESIDE IN CENTRAL
CHIPPEWA COUNTY OVERNIGHT...WHERE THERE HAS BEEN A SLIGHT
INDICATION OF DRAINAGE FLOW OUT OF ANJ...AND BEST LOW LEVEL
CONVERGENCE SETS UP FOR THE POTENTIAL FOR ONE LAST DECENT SNOW FOR
THIS AREA. APX/SSM RADARS NOT SHOWING ANY SIGN OF THIS ATTM...BUT
THE POTENTIAL IS THERE. WILL JUST GO AS HIGH AS 3 INCHES FOR NOW.
SMD

&&

.PREV DISCUSSION... /ISSUED 355 PM EST SUN FEB 10 2008/

DISCUSSION...DEEP SURFACE LOW IS SLIDING SE OF JAMES BAY LATE THIS
AFTERNOON...AS STRONG CAA CONTINUES ACROSS THE ENTIRE UPPER MID WEST
AND WRN GREAT LAKES. TEMPS HAVE ACTUALLY DROPPED A FEW DEGREES
ACROSS OUR CWA DURING THE AFTERNOON...WITH TEMPS RANGING FROM 2
BELOW ZERO AT CAD TO 7 ABOVE AT ANJ. LAKE EFFECT SNOW AND STRONG
WIND EVENT CONTINUES. LOCAL RADAR AND VSBL SATELLITE IMAGES
CONTINUE TO SHOW THE LAKE SUPERIOR/LAKE MICHIGAN/LAKE HURON
CONNECTION. SNOWFALL REMAINS WIDESPREAD ACROSS MUCH OF THE SNOWBELT
REGIONS (I.E. WARNING AREAS)...BUT SNOWFALL RATES REMAIN
UNIMPRESSIVE DUE TO VERY COLD AIRMASS LIMITING DENDRITIC (FLAKE)
GROWTH POTENTIAL. DAYTIME SNOW AMOUNTS REPORTED WITHING THE SNOWBELT
HAVE BEEN 1 TO 2 INCHES. PER MICHIGAN STATE POLICE...PORTIONS OF
I-75 IN ERN UPR MICHIGAN, US-2 AND THE MACKINAC BRIDGE REMAIN CLOSED
DUE TO LOW VSBYS AND DRIFTING SNOW. THUS...DESPITE LACK OF
SIGNIFICANT SNOW ACCUMULATIONS...BLIZZARD/NEAR BLIZZARD CONDITIONS
PERSIST DUE TO NW WINDS GUSTING TO 35 TO 45 MPH (WITH A FEW HIGHER
GUSTS) CAUSING BLOWING AND DRIFTING OF EXISTING AND FALLING
SNOW...AND DROPPING VSBYS TO NEAR ZERO AT TIMES. CORE OF STRONGEST
WINDS SHOULD BE ARRIVING RIGHT ABOUT NOW ACROSS NRN SECTIONS OF OUR
CWA. PRIMARY CONCERN FOR TONIGHT IS IF CURRENT HEADLINES NEED TO BE
EXTENDED.

TONIGHT...LOW LEVEL PRESSURE GRADIENT WILL REMAIN TIGHT THRU THIS
EVENING...AND THEN BEGIN TO LOOSEN OVERNIGHT AS THE SURFACE RIDGE
AXIS TRIES TO BUILD INTO THE UPPER MISSISSIPPI VALLEY.
OTHERWISE...THE REMAINING LAKE EFFECT SNOW GENERATION PARAMETERS
WILL REMAIN UNCHANGED. 850 MB TEMPS REMAIN AROUND -23 C...900-700MB
RH HOLDS AT 80 TO 90 PCT...INVERSION HEIGHTS STAY AROUND 5 KFT AND
LOW LEVEL TRAJECTORIES REMAIN LOCKED AT AROUND 310 DEGREES. THIS
WILL CERTAINLY KEEP LAKE SUPERIOR INVOLVED (I.E. PRECONDITIONING).
HOWEVER...VERY COLD TEMP PROFILE WILL CONTINUE TO LIMIT SNOWFLAKE
SIZE AND GROWTH. THUS...ADDITIONAL SNOW ACCUMULATIONS WILL BE
RELATIVELY MINOR (ANOTHER INCH OR TWO FOR THE SNOWBELT REGIONS)...
BUT STRONG WINDS WILL CONTINUE TO BLOW/DRIFT EXISTING/FALLING
SNOW...MAINTAINING BLIZZARD/NEAR BLIZZARD CONDITIONS THRU THE
EVENING HOURS. WILL THEREFORE EXTEND ALL HEADLINES UNTIL 06Z WITH
THE EXPECTATION THAT WINDS WILL SUFFICIENTLY DIMINISH OVERNIGHT TO
ALLOW WARNINGS/ADVISORIES TO EXPIRE. A FRIGID NIGHT IS IN STORE FOR
NRN MICHIGAN...AS MOST LOCATIONS SHOULD FALL INTO THE NEGATIVE
SINGLE DIGITS WITH WIND CHILLS APPROACHING -30 DEGREES.

MONDAY...THE MOISTURE TRAILS OFF TO LESS THAN 40% IN THE 850-700 MB
LAYER BY 00Z. THE WINDS ARE STILL CONSISTENT AND THE TEMPERATURES
ARE AROUND -25C AT 12Z AND WARM TO AROUND -20C BY 00Z. SO WOULD
EXPECT THAT THE INERTIA OF THE SNOW BANDS WOULD KEEP THEM GOING INTO
THE AFTERNOON AND WITH THE WARMING TEMPERATURES WE MIGHT SEE BETTER
FLAKE GROWTH THROUGH THE AFTERNOON. HOWEVER, THE LAKE OF SYNOPTIC
MOISTURE WOULD CAUSE THE BANDS TO BEGIN TO SCATTER A BIT SO HAVE
CHANCE POPS IN THE AFTERNOON.

MONDAY NIGHT...THEN THE NEXT SYSTEM MOVES UP INTO THE REGION.
YESTERDAY THE NAM WAS SLOWER THAN THE GFS, BUT TODAY THEY ARE
FLIPPED. SO HAVE CONTINUED THE CHANCE POPS IN THE EVENING THEN THE
LIKELY SNOW SOUTH OF M-32 OVERNIGHT. 850 MB TEMPERATURES ARE AROUND
-15C WITH MOISTURE IN THE 850-700 MB LAYER ABOVE 60% AND INCREASING
FORCING MOVING NORTH FROM THE SYSTEM MOVING INTO THE OHIO VALLEY,
WOULD EXPECT THAT THE SNOW BE MOVING INTO THE REGION OVERNIGHT.

TUESDAY...THE TRACK HAS MOVED ENOUGH THAT WITH THE 500 MB SHORTWAVE
TROUGH MOVING INTO THE FORECAST AREA, WOULD EXPECT THE SNOW TO
CONTINUE TO SHIFT TO THE EAST.

TUESDAY NIGHT...AS THE SFC LOW MOVES EAST INTO THE MID-ATLANTIC, THE
WINDS SHIFT TO THE WEST AND NORTHWEST. IT LOOKS LIKE THERE IS STILL
A BIT OF FORCING TO THE EAST AND WITH THE 850 MB TEMPERATURES AROUND
-15C AND WITH THE MOISTURE STILL ABOVE 70%, WOULD EXPECT THAT THERE
CAN BE SOME LAKE EFFECT. THE ONE PROBLEM IS THAT THE WIND DIRECTION
IS IN CONSTANT MOTION. THIS WILL CAUSE PROBLEMS WITH ANY BANDS NOT
ORGANIZING. BY 12Z, A CLIPPER SYSTEM IS MOVING IN W LAKE SUPERIOR SO
HAVE SNOW ENDING IN NE LOWER AFTER 06Z.

WEDNESDAY...THE COLD FRONT ASSOCIATED WITH THE CLIPPER MOVES INTO
THE REGION, PRODUCING SNOW IN E UPPER AND WITH THE WARM ADVECTION/SW
WINDS OVER N LAKE MICHIGAN LOOK TO GET SOME LES GOING ALONG THE LAKE
MICHIGAN SHORELINE FOR THE MORNING. AS THE 850 MB TEMPERATURES RISE
THE LES SHOULD STOP IN THE AFTERNOON. THEN OVERNIGHT, THE NEXT
SYSTEM MOVES INTO THE WESTERN GREAT LAKES WITH MORE SNOW.

EXTENDED (THURSDAY THRU SUNDAY)...THURSDAY, WITH THE COLD FRONT
MOVING THROUGH THE FORECAST AREA IN THE MORNING HAVE THE CHANCE FOR
SNOW. FRIDAY, A LOW OUT OF THE CENTRAL PLAINS MOVE INTO THE OHIO
VALLEY AND THIS WILL HELP BRING A CHANCE FOR SNOW, ESPECIALLY FOR NE
LOWER. THEN THE SFC HIGH BUILDS IN, BUT THERE IS SOME TROUGHING SO
HAVE PUT IN THE CHANCE FOR LES. SATURDAY, THE SFC HIGH IS PARTIALLY
OVER THE REGION WITH SOME DRY AIR, BUT IT LOOKS LIKE LES COULD
CONTINUE. SUNDAY, A CLIPPER SYSTEM MOVED INTO THE REGION SO THAT
THERE WILL BE A CHANCE OF SNOW.

LUTZ

PREV DISCUSSION... /ISSUED 1228 PM EST SUN FEB 10 2008/

AVIATION...STRONG NORTHWEST WINDS AND SNOW SHOWERS WILL CONTINUE TO
PRODUCE IFR TO LIFR CONDITIONS FROM KPLN TO KTVC TO KHTL THRU THIS
EVENING. W/NW WINDS OF 25 TO 35 KTS WILL OCCASIONALLY GUST TO 45
KTS...WITH EVEN HIGHER GUSTS POSSIBLE ALONG THE LAKE MICHIGAN
SHORELINE BETWEEN KPLN AND KTVC. LIGHT SNOW SHOWERS AND STRONG WINDS
WILL PERIODICALLY REDUCE CONDITIONS TO IFR ALONG THE LAKE HURON
SHORELINE AROUND KAPN. VSBYS AND CIGS SHOULD IMPROVE OVERNIGHT AND ON
MONDAY AS WINDS DIMINISH.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 5 AM EST MONDAY FOR MIZ024-030-033-
     034.

     WINTER STORM WARNING UNTIL 5 AM EST MONDAY FOR MIZ008-016>023-
     025>029-031-032.

     WIND CHILL ADVISORY UNTIL 5 AM EST MONDAY FOR MIZ015-035-036-041-
     042.

LM...GALE WARNING UNTIL 5 AM EST MONDAY FOR LMZ323-341-342-344>346.

LH...GALE WARNING UNTIL 5 AM EST MONDAY FOR LHZ345-346-349.

     STORM WARNING UNTIL 5 AM EST MONDAY FOR LHZ347-348.

&&
Hazardous weather outlook, Feb 10, 4:00 PM EST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EST SUN FEB 10 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
111100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
400 PM EST SUN FEB 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SNOW...STRONG WINDS...BLOWING SNOW...AND COLD TEMPERATURES WILL
CONTINUE TO PRODUCE ADVERSE WEATHER CONDITIONS ACROSS NORTHERN
MICHIGAN TONIGHT. BLIZZARD CONDITIONS WILL LINGER IN PARTS OF
EASTERN UPPER AND NORTHWEST LOWER MICHIGAN THIS EVENING. STORM FORCE
WINDS WILL OCCUR ACROSS PORTIONS OF NORTHERN LAKE HURON THROUGH
TONIGHT WITH GALE FORCE WINDS ELSEWHERE. SEE ONGOING WARNINGS AND
ADVISORIES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE PASS ON SNOWFALL AND WIND REPORTS TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Feb 10, 5:23 PM EST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
523 PM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     SNOW             8 NNE MANCELONA         45.01N 84.99W
02/10/2008  M3.0 INCH        ANTRIM             MI   TRAINED SPOTTER

            12 HR TOTAL THRU 5 PM. SNOWDEPTH 18 IN.

&&

MPC
Local storm report, Feb 10, 5:51 PM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
551 PM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     SNOW             BOYNE CITY              45.18N 84.96W
02/10/2008  M4.0 INCH        CHARLEVOIX         MI   TRAINED SPOTTER

            12 HR TOTAL THRU 5 PM. SNOWDEPTH 11 IN.

&&

MPC
Local storm report, Feb 10, 7:47 PM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
747 PM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     SNOW             1 SW EAST JORDAN        45.15N 85.15W
02/10/2008  M6.0 INCH        CHARLEVOIX         MI   TRAINED SPOTTER

            12 HR TOTAL THRU 6 PM.

&&

MPC
Local storm report, Feb 10, 9:54 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
954 PM EST SUN FEB 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     SNOW             WELLSTON                44.22N 85.95W
02/10/2008  M3.0 INCH        MANISTEE           MI   CO-OP OBSERVER

            8 HR TOTAL THRU 8 PM. SNOWDEPTH 18 IN.

&&

MPC

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:16 AM ESTWinter Storm WatchAPXAlcona, Alpena, Iosco, Presque Isle24 hr

Nearby

Wind Chill Advisories in Michigan, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.